MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.Date of event: unknown, best estimate is (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported an intraocular lens (iol) had mechanical failure requiring an explant with an incision enlargement.No further information provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: return to manufacturer: 8/26/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut, which is consistent with a lens that was handled during explant.The lens was cleaned, no further cosmetic issues were identified.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Based on further reviewed of the complaint file, it was noted that additional clinical codes were inadvertently missed when the initial medwatch was submitted under report# 2648035 -2021 - 08128.The following section has been updated accordingly.Section h6 - health effect: clinical code 2227 - halo vision- surgical intervention required clinical code 2137 - blurry vision clinical code 2140 - visual disturbance- dysphotopsia- requiring surgical intervention all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12140156
Report Number2648035-2021-08128
Device Sequence Number17293355
Product Code MFK
UDI-Device Identifier05050474560680
UDI-Public(01)05050474560680(17)240129
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberZLB00
Device Catalogue NumberZLB00U0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer09/02/2021
09/23/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/07/2021
10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;